MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660080S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "patient who underwent orif (gamma 4) at another hospital on (b)(6) 2025.At an unknown time, the lag screw cut out the femoral head.On (b)(6) 2025, gamma4 was removed and bha was performed.Preoperative x-rays confirmed that the blade of the u-lag screw was significantly bent.After removal, re-examination of the implant confirmed that, as seen on x-ray, the blade was significantly bent.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the u-blade lag screw was received with one of the legs of the u-blade significantly bent outwards, away from the lot in the lag screw.The outer surface of the both the legs shows sever scuff marks, indicating an interaction with the surrounding bone.In the lag screw, one of the slots, apparently where the deformed u-blade was seated was found to be deformed indicating some struggle during the formation of the leg of the u-blade.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indication of material, manufacturing or design related problems were found during the investigation.For the single pre-revision x-ray, a clinical opinion was requested on the confirmation of cut-out and possibility of u-blade bending under ins influence, to which the hcp confirmed the cut-out but without any post-op and progressive x-rays after that it is difficult to conclude if cut-out was the sole reason in the bending of the u-blade.The exact cause of the cut-out could also not be determined.The available information, indicated towards bending of the u-blade due to the cut-out of the lag screw, but a confirmation of it is not possible due to lack of sufficient patient medical records.If any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA4 - RC LAG SCREW D10.5X80MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23404908
Report Number0008031020-2025-01997
Device Sequence Number4916659
Product Code HSB
UDI-Device Identifier07613327591729
UDI-Public(01)07613327591729(17)341130(10)K0FA13B
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81660080S
Device Lot NumberK0FA13B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight38 KG